| Model Number |
PED2-475-12 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received information that two ped2 pipelines failed to open in the distal section.The doctor tried to deploy both the pipeline devices proximal to anterior choroidal artery but the distal end of the device did not open.Tried all the different recommended maneuvers but nothing helped.Both devices had the same issue but then doctor switched to a competitor product and it was deployed successfully.The pipelines were not positioned in bends.More than 50% of the pipelines had been deployed when it failed to open.The pipelines was resheathed less than or equal to 2 times.No additional steps were taken to open the pipelines.The pipelines were resheathed and removed from the patient with the microcatheter.Three devices were prepared according to the instructions for use (ifu).The patient was being treated for an unruptured, saccular aneurysm in the cavernous segment of the internal carotid artery (ica).The aneurysm max diameter was 6mm and the neck diameter was 5mm.The distal landing zone was 4mm and the proximal landing zone was 4.8mm.Vessel tortuosity was moderate.No patient symptoms or complications were reported.Ancillary devices: midway 43 guide catheter, phenom 27 160 cm catheter lot 229010402.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield and phenom 27 outer cartons and inner pouches.The pushwire was returned outside the phenom 27 catheter.However, the pipeline flex shield braid was returned stuck within catheter hub.¿ damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The distal and proximal ends of pipeline flex shield braid were found to be fully opened and damaged.No flash or voids molded were observed in the hub.No bent or kink was found with catheter body.The catheter tip, marker band were examined; and no damages were found.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was cut to remove the braid from catheter hub.The catheter was flushed with water and water exited out from the distal tip.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.